| Model Number |
VNMC4640C200TU |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/01/2021
Type of Reportable Event
Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant navion stent graft was implanted in the patient for the endovascular treatment of a 65mm aortic aneurysm with a 15mm thoracic dissection.Approximately 2 months later, it was reported the patient had been found dead in their bathroom.Per the physician the cause of death is currently unknown.No additional clinical sequalae were reported and the patient has expired.
Additional Manufacturer Narrative
Therefore, because a serious injury resulted, this event is reportable per 21 cfr part 803.
Additional Manufacturer Narrative
Product analysis the cause of the reported death could not be determined on the films provided.Lack of complete thoracic pre-implant ct¿s did not allow for a more thorough assessment of the pre-implant anatomy.Analysis of the returned ct¿s did not reveal any obvious out of specification stent graft integrity issues and no abnormal observations were made with regard to the patient¿s treated dissection on the post-implant ct¿s.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.